Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Headaches and HIV
Feb 8, 2012

Dr. Henry: 20 years positive, on Sustiva and Epzicom. Age is 70 y/o. Have had stroke in 1999. Left brain stem. Now having uncontrollable migraines almost 24/7. Wake up with them, go to bed with them. My HIV specialist is not aware of what HIV can do to cause such headaches. Neurologist has planned MRI in two more days. Take 5mg Hydrocodeine for the pain. Help. I cannot put up with these much longer. I am at wit's end. Either help me or talk to my HIV dr. so I can go on living. There are days I want to cut off my head (figuratively). Help. There must be something other than taking Hydrocodeine constantly. C. Benedict

Response from Dr. Henry

You paint a frightening picture-if no clear other cause found with work up might consider switching off the Sustiva in case it is contributing to the headache due to its CNS/brain properties. There are alot of treatments (triptan class of drugs or ergotamine or dihydroergotamine for example) available for vascular/migraine headaches that can be helpful besides narcotic pain meds so if there is a strong sense that your headaches are vascular then one or more of those medications might merit trying on a trial basis. For severe pain, titrating meds (including narcotics--often long acting) to achieve more continuous pain control is important for patient comfort. KH



Previous
folliculitis and HIV + patient doing well
Next
Pain in the bottom of my feet legs and hip.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement